It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-09-2011, 12:52 AM   #1
Senior Member
(female)
 
Join Date: Feb 2006
Location: Hastings
Posts: 246
iwanttobefree HB User
HELP - dilemma about medication

I have been on Nadolol for SVT since May 2009, 40mg. Prior to this I was having frequent episodes, and since that time have not had any.

In September this year I cut down to 20mg, largely as I was wanting to get fit and the beta blocker was getting in the way.

In the last week or so my pulse has dropped quite significantly, and yesterday was at times as low as 38. Usual for me is mid 50s. I am 41 and semi fit, but not fit enough to have that low a pulse lol. BP has remained constant at 110/70.

My GP said to stop the Nadolol immediately, but I was reluctant as am fearful of going back to frequent SVT attacks and hospital trips, adenosine etc. Also, I find it odd that this occurs on 20mg and didn't on 40mg!

I spoke briefly by phone to the cardiologist today who wasnt really much help. He says a low pulse is fine if I am not symptomatic. I have had occasional periods of exhaustion, but generally ok, and still working fulltime and single mum of four! He also said a trial of no medication might be useful, and that I could pop a half pill (20mg) if I had SVT attacks.

I am considering a middle ground of 1/4 pill (10mg) to see if it lifts the pulse slightly. Having said that, I took 1/4 last night and today my pulse has varied between 45 and 52. Today I also did 10 minutes on the cross trainer and my HR went to 130, and one minute later was at 60.

Any thoughts?? The irony is I actually wanted to get off the beta blocker totally, but wanting to is one thing, being told to stop NOW is another - I find it a bit scary and am not confident - don't want the SVT to return.

Last edited by iwanttobefree; 12-09-2011 at 12:54 AM. Reason: add info

 
Sponsors Lightbulb
   
Old 12-09-2011, 12:07 PM   #2
Senior Member
(female)
 
Join Date: Feb 2006
Location: Hastings
Posts: 246
iwanttobefree HB User
Re: HELP - dilemma about medication

Nobody can help??

 
Old 12-13-2011, 12:16 PM   #3
Newbie
(female)
 
Join Date: Dec 2011
Location: Cincinnati, Ohio USA
Posts: 1
tfos7780 HB User
Smile Re: HELP - dilemma about medication

I'll try to help... I also take a beta-blocker and an ACE inhibitor and my pulse is generally low also. It usually runs about 55 and can get as low as 45. I do workout 4+ times a week and it is mostly cardio so my pulse tends to run low. I spoke with my cardiologist about taking me off the beta-blocker so I can get my heart rate up in my target zone, he said that is nonsense. You do NOT have to get your heart rate in a specific zone in order to burn fat. He kept me on my beta-blocker but did agree to lower my dose and he is correct, as long as you get your heart rate up and keep it for a sustained period, you will not only burn fat and calories but your heart will be a lean and healthy muscle - as it is intended to be! The beta-blocker will NOT get in the way of getting into shape! I went from a size 16 to a size 2 on my medications - it's all simple math (calories in vs. calories out/burned).

I always caution anyone who wants to quit their beta-blocker cold turkey, that can be dangerous. I would taper off at the very least...maybe take a lower dose and see how you feel. However, by all means, start a workout routine, not only will you see a difference but you will also feel a difference - your energy level will increase and overall will feel so much better!

Best of luck! I hope I helped at least a little bit

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
The four essential steps, that I've taken, that help me live with Heart Failure Machaon Heart Disorders 65 01-01-2010 03:07 AM
Chf Please Help m2jm05 Heart Disorders 4 06-02-2008 11:54 AM
Angioplasty or Bypass - Please help! gop Heart Disorders 12 12-14-2007 11:49 AM
Please Help - Anxiety and Now with SVT! skorpion1028 Heart Disorders 12 10-05-2006 06:34 PM
Heart Palpitations, cardiologist? Young guy, help thegreattailz Heart Disorders 15 05-16-2006 09:28 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!